Journal of the Mathematical Society of Japan

Some remarks on CM-triviality


Full-text: Open access


We show that any rosy CM-trivial theory has weak canonical bases, and CM-triviality in the real sort is equivalent to CM-triviality with geometric elimination of imaginaries. We also show that CM-triviality is equivalent to the modularity in O-minimal theories with elimination of imaginaries.

Article information

J. Math. Soc. Japan, Volume 61, Number 2 (2009), 379-391.

First available in Project Euclid: 13 May 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: Primary 03C45 03C64: Model theory of ordered structures; o-minimality

CM-triviality rosy theories O-minimal theories generic structures geometric elimination of imaginaries


YONEDA, Ikuo. Some remarks on CM-triviality. J. Math. Soc. Japan 61 (2009), no. 2, 379--391. doi:10.2969/jmsj/06120379.

Export citation


  • H. Adler, Explanation of independence, Ph.D thesis, Freiburg, 2005. v1, Nov. 2005.
  • A. Baudisch, A new uncountably categorical groups, Trans. Amer. Math. Soc., 348 (1996), 3889–3940.
  • D. Evans, $\aleph_{0}$-categorical structures with a predimension, Ann. Pure Appl. Logic, 116 (2002), 157–186.
  • D. Evans, A. Pillay and B. Poizat, Le groupe dans le groupe, Algebra Logika, 29 (1990), 368–378.
  • E. Hrushovski, A new strongly minimal set, Ann. Pure Appl. Logic, 62 (1993), 147–166.
  • J. Loveys and Y. Peterzil, Linear O-minimal structures, Israel J. Math., 81 (1993), 1–30.
  • H. Nubling, Reducts and expansions of stable and simple theories, PhD thesis, the University of East Anglia.
  • A. A. Onshuus, Properties and consequences of thorn-independence, J. Symbolic Logic, 71 (2006), 1–21.
  • A. Pillay, The geometry of forking and groups of finite Morley rank, J. Symbolic Logic, 60 (1995), 1251–1259.
  • A. Pillay, Canonical bases in O-minimal and related structures, preprint, 2006.
  • Y. Peterzil and S. Starchenko, A trichotomy theorem for O-minimal structures, Proc. London Math. Soc. (3), 77 (1998), 481–523.
  • I. Yoneda, CM-triviality and generic structures, Arch. Math. Logic, 42 (2003), 423–433.
  • V. Verbovskiy and I. Yoneda, CM-triviality and relational structures, Ann. Pure Appl. Logic, 122 (2003), 175–194.